MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-38
Medical Device Problem Codes Leak/Splash (1354); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 100% stenosed, chronic totally occluded, mildly tortuous, and moderately calcified lesion in the proximal to mid left anterior descending artery.Following pre-dilatation, a 2.25x38mm xience sierra stent delivery system (sds) was advanced to the target lesion and an attempt to inflate the balloon was made; however, the stent did not expand and the balloon failed to inflate.The sds was removed with the stent on the balloon without issues.The procedure was successfully completed with a non-abbott drug-eluting stent.After the procedure, the balloon inflation was attempted outside the anatomy and a leak was noted proximal to the guide wire exit notch.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported leak was confirmed.The reported activation failure could not be confirmed due to the condition the device was received for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported leak; however, factors that may contribute to leaks include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.It should be noted that there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation of the device, which suggests a product quality issue did not contribute to the reported difficulties.Additionally, the reported activation failure appears to be related to operational context of the procedure as it is likely the noted outer member leak prevented the device from inflating causing the reported activation failure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10674570
Report Number2024168-2020-08566
Device Sequence Number19517332
Product Code NIQ
UDI-Device Identifier08717648227066
UDI-Public08717648227066
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model Number1550225-38
Device Catalogue Number1550225-38
Device Lot Number0013041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR HYPERION SPB3.5; GUIDE CATHETER: GAIA NEXT2; GUIDE WIRE: RUNTHROUGH; GUIDE WIRE: SION BLUE